Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Is Mouth inflammation part of MS?
    avatar
    SusieT0114 posted:
    I have had this before (December) for 4 weeks and went from doctor to doctor. This was before I got the diagnosis of MS this past March. I sort of thought it was due to a food allergy of some sort but now I wonder. It is back again and just staring. (ugh). My lips will crack horribly and puff out like I have eaten something I am allergic to, the inside of my mouth will get raw and so will my throat. My gums get puffy as well to the point I started to worry about my front teeth. Last time I saw the allergist several times, the Rheumatologist twice, went to a walk in clinic, Dermatologist, you name it. I was given antibiotics, steroids, told to swish with benadryl and peroxide, tried almost every lip balm on the shelf, given Nystatin, ate yogurt nonstop and the list goes on and on. Finally it went away and it didn't look so horrible anymore. I still have some marks on my face from it. Thank goodness for make up. But it is back and now I wonder if this is connected to MS. Does anyone know?

    Thank you to anyone who read all of this!
    Reply
     
    avatar
    hackwriter responded:
    Hi, Susie,

    It sounds like either an allergic reaction or an infection. I haven't heard of MS causing those symptoms. I'd mention it to your neurologist, too. If you are taking an MS disease-modifying therapy, there can certainly be some weird side effects from those. Interferons and Tysabri are notorious for aggravating all kinds of infections, from UTIs to vaginitis, gingivitis to, well, every "itis" you can think of.

    I once knew a woman whose eyes swelled up horribly and left her with sagging eyelids after it resolved. It was a severe sinus infection for which she did not seek treatment.

    If it is something like a sinus infection, that usually resolves on its own, with or without antibiotics If you completed the full course of antibiotic and think it didn't do the trick, you might need to try a different one. There are so many, it's often hit or miss.

    Hope your doctors can figure it out!

    Kim
     
    avatar
    12jenny27 responded:
    I know a lot of my meds cause weird side effects. I take Lyrica,and it makes my tongue swell where it hurts. Most of the time it doesn't last that long, but it's the only thing i have been able to link it to. My lips also stay extremely dry and cracked due to medication. sometimes i think the side effects are just as much as a pain as what your taking it for.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Tips for Getting Through Cold & Flu SeasonExpert
    The weather is finally cooling down which brings most of us great relief, however flu season is right around the corner! I just wanted to ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.